Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Dizziness And Sensory Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

What Is Peripheral Neuropathy? What Causes PN? How Is PN Diagnosed? How Is It Treated? Other Resources The Bottom Line What Is Peripheral Neuropathy? Peripheral neuropathy (PN) is a disease of the peripheral nerves. These are all the nerves except for the brain and spinal cord. About 30% of people with HIV develop PN. Some PN is a breakdown of the nerve endings (axons) that send sensations to the brain. Sometimes, PN is...
Ask the Experts

causes of sensory neuropathy

although i have full-blown aids (cd4-134)my question is about my best friend who has been HIV+ for nearly 17 years, and his cd4 count is 851. he has been on a Combivir/Sustiva cocktail for 2 years. he is now experiencing pain and tingling from...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
3TC (a component of Combivir) can cause peripheral neuropathy (drug related almost always involves the foot first-usually in a fairly symmetric manner). HIV can mimic that. Some vitamin deficiencies (i.e.vitamin B12) can cause neuropathy as can... Read more »

dizziness dizziness and more

Hello Dr. I have been in treatment 20 days with Epzicom and ISENTRESS but during this time I am very dizzy, I have the impression that ISENTRESS is responsible, how long will it take to ending these effects?ISENTRESS is possible to take only at...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Dizziness can occur due to the Isentress and/or Epzicom though is not a common side effect (many other conditions can contribute so recommend Read more »

neuropathy question/

can someone who is recently infected (2 years or less) develope neuropathy but still have normal or near normal cd4 counts and low viral load?In other words, I have been told that in treatment naive patients, hiv can still cause neuropathy but is...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...HIV does have a tendency to go to some type of nerve cells such as in the brain. Peripheral sensory neuropathy when due to HIV is usually seen with lower CD4 counts though occasionally some patients seem to have more of a problem with that Read more »

NEUROPATHY

ARE THERE ANY NEW TREATMENTS FOR NEUROPATHY. I FIND IT SO HARD TO WALK CERTAIN DAYS. AND I DON'T DRIVE SO I HAVE TO WALK TO THE STORES. DOES WALKING EVERY DAY HELP NEROPATHY AT ALL? AND WAHT ABOUT THE TRANSDERMAL PATCH THAT IS BEING TALKED ABOUT....
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...real pain, so to speak.Here is what I advise:1. Determine first if what you are experiencing is indeed HIV-associated distal sensory neuropathy or some other medical condition that can produce painful feet. There are some neuropathies that are... Read more »
Articles
San Francisco AIDS Foundation

Understanding and Managing Peripheral Neuropathy

...Multicenter AIDS Cohort Study was initiated in 1986 to observe the incidence of HIV-associated neurocognitive impairment and sensory neuropathy. Looking at more than 1,600 men who have sex with men over the ten-year follow-up period, 213 cases of... Read more »
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments Finding Support References What Is Peripheral Neuropathy? ... Read more »
AIDS InfoNet

Chinese Acupuncture

...Effects? Some people feel slight pain, numbness or tingling when acupuncture needles are inserted. In rare cases, people will feel dizzy or nauseated during acupuncture. There may be a drop of blood when a needle is removed. Acupuncture has far... Read more »
AIDS InfoNet

Dapsone (Avlosulfon)

...anemia, a loss of red blood cells. Stomach upset is also common. A few people get leg or back pain, nausea, vomiting, headache, dizziness, or peripheral neuropathy (see Fact Sheet 555 on peripheral neuropathy). Dapsone can make you sensitive to... Read more »
Connect With Others

Am I Infected

Posted by delhiguy, 3 Replies
...Symptoms in start of 3rd Week till the end of 3rd Week Post Exposure and the Symptoms Included: Feverish Feeling (But NO FEVER) Dizziness along with HOT and Cold Flushes (Throughout the 3rd Week) Abdominal Inflammation with Pain(Continued from... Read more »

Two weeks down and a life time to live

Posted by trulife, 2 Replies
Well folks...it's the end of two weeks on Atripla and so far things are going well. Side effects have been limited and are now subsiding. My biggest problem so far is swallowing the pill. I have always had trouble swallowing pills...go figure...a... Read more »

Feeling dizzy with Atripla?

Posted by funiam, 1 Reply
...impoz and Choosing2Liv, and anybody else who may feel affected by this. The first day I started with Atripla I felt extremely dizzy. I can tell you, I was at work and I thought I was going to have to disclose my status to my employer and... Read more »

Just another PN question

Posted by Anonymous, 1 Reply
...Distal sensory neuropathy affects the feet and occasionally hands. Would any of the other forms (e.g. motor etc) affect the face and above the knees and Read more »